Strathprints logo
Strathprints Home | Open Access | Browse | Search | User area | Copyright | Help | Library Home | SUPrimo

Kickback in nematic liquid crystals

Da Costa, F.P. and Grinfeld, Michael and Langer, Matthias and Mottram, Nigel J. and Pinto, J.T. (2012) Kickback in nematic liquid crystals. Quarterly of Applied Mathematics, 70 (1). pp. 99-110. ISSN 0033-569X

[img] PDF - Published Version
Download (195Kb)

    Abstract

    We describe a nonlocal linear partial differential equation arising in the analysis of dynamics of a nematic liquid crystal. We confirm that it accounts for the kickback phenomenon by decoupling the director dynamics from the flow. We also analyse some of the mathematical properties of the decoupled director equation.

    Item type: Article
    ID code: 36320
    Keywords: nematic liquid crystals, nonlocal operators , singular perturbations, kickback , Mathematics, Applied Mathematics
    Subjects: Science > Mathematics
    Department: Faculty of Science > Mathematics and Statistics
    Related URLs:
    Depositing user: Pure Administrator
    Date Deposited: 05 Dec 2011 14:06
    Last modified: 28 Mar 2014 05:47
    URI: http://strathprints.strath.ac.uk/id/eprint/36320

    Actions (login required)

    View Item

    Fulltext Downloads: